Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

How to get rid of decdan and practin tablets without any side effects?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2007
Answered : 442 Questions
Hello, I am 31 years old and taking decdan and practin tablets since last 1 yrs. I was not aware of its side effects..but now want to stop it. Pl guide me how to get rid of it without any side effects. till date i am feeling healthy and facing weakness only if daily tablet dose is missed.
frequency of dose - daily 1-1 tab each at evening. also suggest medicine to recover from it.
Posted Tue, 21 Aug 2012 in Medicines and Side Effects
Answered by Dr. Sourav Ganguly 1 hour later
Thanks for posting your query.
Decdan contains dexamethasone which is a synthetic member of the glucocorticoid class of steroid drug and Practin contains cyproheptadine which is an appetite stimulant. Both the drugs have lot of adverse effects on human bodies and only be taken after prescription of a registered medical doctor.
Good things about both of them are they usually don’t produce much withdrawal effect on stoppage of the drug so usually no medication is needed to decrease craving of the drugs.
The way to stop using these drugs is motivation enhancement counselling or relapse prevention counselling. The medication is not stopped abruptly. Rather, the dose is reduced gradually over a period of weeks to months. But remember one thing that this addiction are often associated with depression and anxiety and if they present then they also be treated simultaneously.
So you need to consult a psychiatrist or de-addiction center.
Hope I have answered your query. If you have any further questions I will be happy to help.
If you do not have any clarifications, you can close the discussion and rate the answer and write a review.
Wish you good health.
Dr Sourav Ganguly
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor